| Catalog Number |
00507118100 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/31/2023
Type of Reportable Event
Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the 00507118100 19.5 x 86 x 1.27mm (.050 inch) oscillator blade, qty 5 was being used on (b)(6) 2023 and ¿during hip prothesys surgery, one tooth of the blade broke when cutting the bone.Saw handpiece used pro9300b.¿.Per further assessment it was found that the fragment did fall into the surgical site and was retrieved.There was no impact/injury, medical intervention or prolonged hospitalization to the patient.The pro9300b hall titan oscillating saw battery handpiece will be listed as a concomitant device and there was no allegation against it.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
Additional Manufacturer Narrative
The returned devices are new and still in the original conmed shipping box, internal package has not been compromised.The suspect device was not returned for the evaluation.Customer returned for the evaluation total of 52 new blades.The broken piece was not returned for evaluation and no photos have been provided.We are unable to confirm the reported problem.No fault found with new blades, the manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 2 devices for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 11 reports, regarding 85 devices, for this device family and failure mode.During this same time frame 1,801,063 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00005.Per the instructions for use, the user is advised the following: avoid contact of blades with cutting blocks, retractors or other instrumentation.Damage to blade or instrumentation may occur.Metal fragments may cause injury to patient or user.Do not use saw blades to pry, remove bone grafts, or as a leverage point.Do not apply excessive bending or twisting force to blade.Patient or user injury may occur.Always inspect for bent, dull or damaged blades or burs before each use.Do not attempt to straighten or sharpen.Do not use if damaged.We will continue to monitor for trends through the complaint system to assure patient safety.
Event or Problem Description
The sales representative reported on behalf of the customer that the 00507118100 19.5 x 86 x 1.27mm (.050 inch) oscillator blade, qty 5 was being used on 31oct23 and ¿during hip prothesys surgery, one tooth of the blade broke when cutting the bone.Saw handpiece used pro9300b.¿.Per further assessment it was found that the fragment did fall into the surgical site and was retrieved.There was no impact/injury, medical intervention or prolonged hospitalization to the patient.The pro9300b hall titan oscillating saw battery handpiece will be listed as a concomitant device and there was no allegation against it.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.